When/if to start meds to avoid resistance problems.
Jul 8, 1999
Good morning Mark; I've been diagnosed positive on March of this year, after a severe ITP that brought me to the hospital pretty close to die. I basically had no other symptoms in the past so the new came pretty unexpected. My platelet count at that time was 1,000, VL 1,700, CD4 1440 (already with some deltacorticoid, cortisone). I'm taking still deltacoritcoids and now my platelet count is 150,000, so pretty good. My question is the following; my doc would prefer not to put me under therepy because she says my data are pretty good and it's better to start when really needed to avoid or delay resistance. IOn the other hand I know that if my platelet count doesn't became stable I'll have to take the meds (especially AZT seems to be good for ITP Hiv related). Is there any other way to heal hiv-ITP so that I can continue without meds?
Many thanks for your time and sorry for eventual grammar mistake, I'm not english mother tongue. BTW, I'm 28, female.
Response from Dr. Holodniy
I would agree with your doctor for now. Since you are still within the first six months of seroconversion, your viral load may drift down some more. I would see how things look in about 3 months. If your numbers are the same, I would continue to defer therapy. MH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Licking Genital Worried I Have HIV
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
- Itchy Rash After Swallowing Precum Does It Mean I Have HIV
- Oral Ulcers After Swallowing Cum Sign Of HIV AIDS
- Vomiting After Licking Vagina Worried I Have HIV
- White Discharge After Insertive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.